Open Access
Translator Disclaimer
July, 2018 Compact foliations with finite transverse LS category
Steven HURDER, Paweł WALCZAK
J. Math. Soc. Japan 70(3): 1015-1046 (July, 2018). DOI: 10.2969/jmsj/76837683

Abstract

We prove that if $F$ is a foliation of a compact manifold $M$ with all leaves compact submanifolds, and the transverse saturated category of $F$ is finite, then the leaf space $M/F$ is compact Hausdorff. The proof is surprisingly delicate, and is based on some new observations about the geometry of compact foliations. The transverse saturated category of a compact Hausdorff foliation is always finite, so we obtain a new characterization of the compact Hausdorff foliations among the compact foliations as those with finite transverse saturated category.

Citation

Download Citation

Steven HURDER. Paweł WALCZAK. "Compact foliations with finite transverse LS category." J. Math. Soc. Japan 70 (3) 1015 - 1046, July, 2018. https://doi.org/10.2969/jmsj/76837683

Information

Received: 9 December 2016; Published: July, 2018
First available in Project Euclid: 12 June 2018

zbMATH: 06966972
MathSciNet: MR3830797
Digital Object Identifier: 10.2969/jmsj/76837683

Subjects:
Primary: 53C12 , 55M30 , 57R30
Secondary: 57S15

Keywords: compact foliation , Epstein filtration , transverse Lusternik–Schnirelmann category

Rights: Copyright © 2018 Mathematical Society of Japan

JOURNAL ARTICLE
32 PAGES


SHARE
Vol.70 • No. 3 • July, 2018
Back to Top